Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS Louisville, KY

May 25, 2011Breckinridge County, Hancock County, Meade County, Kentucky; Crawford County, Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2011, 8:52 PM CDT for Breckinridge County, Hancock County, Meade County, Kentucky; Crawford County, Perry County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:52 PM CDT (01:52 UTC)
Expired
May 25, 2011, 9:30 PM CDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Crawford County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:17 PM CDTTSTM WND GST 70Hawesville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.5
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS53 KLMK 260152
SVRLMK
INC025-123-KYC027-091-163-260230-
/O.NEW.KLMK.SV.W.0274.110526T0152Z-110526T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 930 PM CDT/1030 PM EDT/

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE    
  WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE OF THESE STORMS WERE   
  APPROACHING WAITMAN...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  SKILLMAN AND DODD...
  HARDINGROVE AND HOLT...
  AMMONS AND UNION STAR...
  FRYMIRE AND RAYMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3794 8693 3799 8686 3801 8678 3805 8679
      3822 8633 3819 8631 3818 8634 3816 8630
      3808 8630 3804 8625 3782 8616 3776 8683
      3783 8686 3783 8692 3788 8691 3790 8693
      3789 8698 3793 8699
TIME...MOT...LOC 0151Z 253DEG 54KT 3787 8680
WIND...HAIL 70MPH <.50IN

$$

DK
1 follow-up statement
657 
WWUS53 KLMK 260224
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 PM CDT WED MAY 25 2011

INC025-123-KYC027-091-163-260230-
/O.CON.KLMK.SV.W.0274.000000T0000Z-110526T0230Z/
CRAWFORD IN-PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
924 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
CDT/1030 PM EDT/ FOR HANCOCK...NORTHERN BRECKINRIDGE...WESTERN
MEADE...SOUTHERN PERRY AND SOUTHERN CRAWFORD COUNTIES...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DEUCHARS TO DODD TO CHAMBERS...MOVING 
NORTHEAST AT 60 MPH. A TRAINED SPOTTER REPORTED ESTIMATED WINDS OF 
70 MPH IN HAWESVILLE.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  FREDONIA AND LEAVENWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3794 8693 3799 8686 3803 8674 3805 8679
      3822 8633 3819 8631 3818 8634 3815 8630
      3808 8630 3803 8625 3782 8616 3776 8683
      3783 8686 3785 8692 3788 8691 3790 8693
      3789 8698 3793 8699
TIME...MOT...LOC 0224Z 234DEG 53KT 3818 8645 3793 8664
          3785 8680
WIND...HAIL 70MPH <.50IN

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:11 PM CDT, 41 minutes earlier.

Area forecast discussion, May 25, 8:11 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT WED MAY 25 2011

...MESOSCALE UPDATE...

...INTENSE LINE OF THUNDERSTORMS TO AFFECT SOUTHERN INDIANA AND
CENTRAL KENTUCKY THIS EVENING WITH WINDS OF 70+ MPH EXPECTED ALONG
WITH THE POSSIBILITY OF SQUALL LINE EMBEDDED TORNADOES...

VERY INTENSE LINE OF SEVERE THUNDERSTORMS CONTINUES TO HEAD EASTWARD
TOWARD SOUTHERN INDIANA AND CENTRAL KENTUCKY.  SFC ANALYSIS ALONG
WITH MAPS/LAPS ANALYSIS SHOWS A VERY PRONOUNCED PRESSURE FALL AND
RISE COUPLET WITH THIS SQUALL LINE.  TYPICALLY WHEN WE SEE SOMETHING
OF THIS MAGNITUDE...INTENSE WINDS WITHIN THE SQUALL LINE IS
TYPICALLY OBSERVED.  INDEED...REPORTS COMING IN FROM OUT WEST
INDICATE 70-80 MPH WINDS ARE BEING REPORTED WITH THIS ACTIVITY.

ATMOSPHERE OUT AHEAD OF THIS LINE REMAINS MODERATELY TO STRONGLY
UNSTABLE WITH LIS RUNNING BETWEEN -6 TO -8 DEG CELSIUS AND CAPES
ABOVE 2500 J/KG.  THIS INSTABILITY COMBINED WITH AN INCREASING
LOW-LEVEL JET SHOULD RESULT IN INCREASED SHEAR ACROSS THE REGION
THIS EVENING.  IN GENERAL...FEEL THAT DAMAGING WINDS WILL CERTAINLY
AFFECT MUCH OF THE REGION OVER THE COMING HOURS.  GIVEN THE ARRIVAL
OF THE LOW-LEVEL JET WHICH WILL HELP INCREASE THE LOW-LEVEL
HODOGRAPHS ALONG WITH A SLIGHT BACKING OF WINDS WILL LIKELY RESULT
IN MESOVORTICES WITHIN THE SQUALL LINE CAPABLE OF PRODUCING SQUALL
LINE EMBEDDED TORNADOES.

BASED ON RADAR TRENDS...THIS DANGEROUS LINE OF STORMS WILL BE
ENTERING OUR NORTHWEST CWA WITHIN THE HOUR.  IT SHOULD BE
APPROACHING THE WESTERN SUBURBS OF THE LOUISVILLE AND BOWLING GREEN
AREAS BY 1100P EDT.  SO FOR BOWLING GREEN AND LOUISVILLE
AREAS...EXPECT A PERIOD OF SEVERE WEATHER BETWEEN 1100-1230 AM EDT
WITH DAMAGING WINDS AND AN INTENSE AMOUNT OF LIGHTNING.  70+ MPH
WINDS WILL LIKELY RESULT IN QUITE A BIT OF TREE DAMAGE AND POWER
OUTAGES.  THIS ACTIVITY WILL PROGRESS EASTWARD INTO THE FRANKFORT
AND LEXINGTON AREAS AFTER MIDNIGHT.  AM NOT EXPECTING MUCH IN THE
WAY OF LOWER OF THE INSTABILITY...SO THESE STORMS WILL LIKELY BE
JUST AS STRONG IN FRANKFORT/LEXINGTON LATER TONIGHT.

CURRENT TORNADO WATCH IS SCHEDULED TO EXPIRE AT 1000P EDT.  FULLY
EXPECT A NEW WATCH TO BE COORDINATED WITH SPC IN THE NEXT 30-45
MINUTES.

.SHORT TERM (TONIGHT AND THURSDAY)...

...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA
TONIGHT...

STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL
INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT
HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES.

FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W
NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO
ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE
STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A
FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS
COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS
UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL
GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH
THE AFTERNOON HOURS.

SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY
GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN
MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT
CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT
AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL
STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS
INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD
CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES
GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL
SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY
BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK
SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT
MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES
OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND
DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST
CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS
LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS
DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL
(TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED
TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG
LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL
GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE
FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS.

CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION
UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN
PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR
ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE.

FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN
THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND
THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA
TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR
AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF
I-65 THURSDAY AFTERNOON.

CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW
70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK
WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS
DISCUSSION WILL BE NECESSARILY SHORT.

ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY
EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE
FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE
SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID
WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY
NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A
FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE
WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSLTY
HOT AND DRY WEATHER.

AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO
MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES.
SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE
OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN
SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH.  FOR THIS
REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF
THE TAF PERIOD.  BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT
STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z.  WILL CARRY A
TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH
WINDS.  LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO.
FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF
THE EVENING HOURS.  WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT
12-15KT WITH GUSTS UP TO 25KTS.  STORMS SHOULD APPROACH KLEX BY
26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO.  BEST CHANCE
OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z.  HERE WILL
ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE.  CONVECTION SHOULD BE
EAST OF KLEX BY 26/09Z.

WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE
STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......13
AVIATION.......MJ
Hazardous weather outlook, May 25, 8:50 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED MAY 25 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
950 PM EDT WED MAY 25 2011 /850 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT.

AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE OUTLOOK AREA THIS EVENING AND OVERNIGHT.  WIND GUSTS WITHIN THE
LINE OF STORMS WILL LIKELY EXCEED 70 MPH.  IN ADDITION...LARGE HAIL
AND SCATTERED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE.

THIS SQUALL LINE WILL ENTER THE WESTERN PORTION OF THE OUTLOOK AREA
BY 10 PM EDT AND REACH THE I-65 CORRIDOR BY 11 TO 1130 PM EDT.  IT
IS EXPECTED TO REACH THE FRANKFORT AND LEXINGTON AREAS BETWEEN 1230
AND 130 AM EDT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA
AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO
TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A
WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER
FATALITIES OCCUR LATE AT NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER
STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME
SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM.

HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX
READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE
90S...AND ON TUESDAY MAY SURPASS 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY.

MJ/AL/13

In the hours before

Local storm report, May 25, 5:48 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             1 S IRELAND             38.40N  87.00W
05/25/2011  E1.75 INCH       DUBOIS             IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100801

RL
Special weather statement, May 25, 8:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT WED MAY 25 2011

INZ076-083-084-089-260200-
CRAWFORD-DUBOIS-ORANGE-PERRY-
933 PM EDT WED MAY 25 2011

...LINE OF STORMS PRODUCING DESTRUCTIVE WINDS OF 70 TO 80 MPH AND
POTENTIAL EMBEDDED TORNADOES MOVING INTO SOUTHWEST INDIANA...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF SEVERE THUNDERSTORMS RAPIDLY APPROACHING PIKE AND WARRICK
COUNTIES IN SOUTHWEST INDIANA. THESE STORMS WERE MOVING EAST AT 60
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND DESTRUCTIVE WINDS OF 70 TO 80 MPH ARE EXPECTED WITH THESE
STORMS AS THEY REACH DUBOIS...PERRY...ORANGE AND CRAWFORD COUNTIES
IN SOUTHERN INDIANA.

IN ADDITION...EMBEDDED TORNADOES ARE LIKELY WITHIN THE LINE OF
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND WARNINGS.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3869 8669 3869 8632
      3822 8631 3799 8682 3802 8678 3810 8679
      3813 8682 3819 8680 3820 8705 3839 8709
TIME...MOT...LOC 0126Z 253DEG 54KT 3835 8692

DK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio47 min
May 25, 9:34 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade41 min
May 25, 9:37 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Ohio38 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble29 min
May 25, 10:09 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren36 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more45 min
May 25, 10:19 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more26 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble46 min
May 25, 10:38 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson37 min
May 25, 10:44 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren31 min
May 25, 10:46 PM CDTSpecial Weather StatementLMKGrayson, Hardin, Larue, Nelson29 min
May 25, 10:49 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more41 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren36 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Logan, Simpson, Warren45 min
May 25, 11:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more27 min
May 25, 11:44 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Larue, Metcalfe31 min
May 25, 11:55 PM CDTSpecial Weather StatementLMKMonroe35 min
May 26, 12:02 AM CDTSevere Thunderstorm WarningLMKAdair, Green, Larue, Marion, Metcalfe, Nelson and 2 more28 min
May 26, 12:04 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more56 min
May 26, 12:22 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Marion, Mercer and 2 more23 min
May 26, 12:44 AM CDTSpecial Weather StatementLMKAdair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more61 min
May 26, 12:58 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more47 min
May 26, 1:08 AM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell37 min
May 26, 11:34 AM CDTSpecial Weather StatementLMKTrimble26 min
May 26, 12:26 PM CDTSpecial Weather StatementLMKHenry, Shelby34 min
May 26, 1:40 PM CDTSpecial Weather StatementLMKFranklin50 min
May 26, 2:06 PM CDTSpecial Weather StatementLMKCumberland, Monroe39 min
May 26, 2:09 PM CDTSpecial Weather StatementLMKAnderson, Woodford51 min
May 26, 2:29 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe46 min
May 26, 2:49 PM CDTSpecial Weather StatementLMKScott41 min
May 26, 3:09 PM CDTSpecial Weather StatementLMKHarrison51 min
May 26, 3:11 PM CDTSpecial Weather StatementLMKCasey49 min
May 26, 3:19 PM CDTSpecial Weather StatementLMKClinton26 min
May 26, 3:20 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln40 min
May 26, 3:22 PM CDTSpecial Weather StatementLMKNicholas38 min
May 26, 4:01 PM CDTSpecial Weather StatementLMKClark, Garrard, Madison29 min
May 25, 8:33 PM CDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry27 min
May 25, 8:38 PM CDTTornado WarningLMKCrawford, Dubois, Orange, Perry52 min
May 25, 9:25 PM CDTTornado WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.